Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Principal curvatures of isoparametric hypersurfaces in $\mathbb{C}P^{n}$


Author: Liang Xiao
Journal: Trans. Amer. Math. Soc. 352 (2000), 4487-4499
MSC (2000): Primary 53C40
DOI: https://doi.org/10.1090/S0002-9947-00-02578-2
Published electronically: June 13, 2000
MathSciNet review: 1779484
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $M$ be an isoparametric hypersurface in $\mathbb{C}P^{n}$, and $\overline{M}$ the inverse image of $M$ under the Hopf map. By using the relationship between the eigenvalues of the shape operators of $M$ and $\overline{M}$, we prove that $M$ is homogeneous if and only if either $g$or $l$ is constant, where $g$ is the number of distinct principal curvatures of $M$ and $l$ is the number of non-horizontal eigenspaces of the shape operator on $\overline{M}$.


References [Enhancements On Off] (What's this?)

  • 1. U. Abresch, Isoparametric hypersurfaces with four or six distinct principal curvatures, Math. Ann. 264(1983), 283-302. MR 85g:53052b
  • 2. E. Cartan, Familles des surfaces isoparametriques dans les espace a courbure constante, Ann. Mat. Pura Appl. (4) 17(1938) 177-191.
  • 3. J. Dorfmeister and E. Neher, Isoparametric hypersurfaces, case $g=6, m=1$, Comm. in Alg. 13(1985), 2299-2368. MR 87d:53096
  • 4. M. Kimura, Real hypersurfaces and complex submanifolds in complex projective space, Tran. Amer. Math. Soc. 296 (1986) 137-149. MR 87k:53133
  • 5. H.F. Münzner, Isoparametrische Hyperflächen in Sphären. I. Math. Ann. 251 (1980) 57-71. MR 82a:53058
  • 6. H.F. Münzner, Isoparametrische Hyperflächen in Sphären. II. Math. Ann. 256 (1981) 215-232. MR 82m:53053
  • 7. B. O'Neill, Submersions and geodesics, Duke Math. J. 34 (1967) 363-373. MR 35:7265
  • 8. K.S. Park, Isoparametric families on projective spaces, Math. Ann. 284 (1989) 503-513. MR 90f:53095
  • 9. C.K. Peng and Z.X. Hou, A remark on the isoparametric polynomials of degree $6$, Lect. Notes in Math. 1369 (1989), 222-224. MR 90g:53068
  • 10. R. Takagi, A class of hypersurfaces with constant principal curvatures in a sphere, J. Diff. Geo. 11 (1976), 225-233. MR 54:13798
  • 11. R. Takagi, On homogeneous real hypersurfaces in a complex projective space, Osaka J. Math. 10 (1973) 495-506. MR 49:1433
  • 12. R. Takagi, Real hypersurfaces in a complex projective space with constant principal curvatures, J. Math. Soc. Japan 27(1975) 43-53. MR 50:8380
  • 13. R. Takagi, Real hypersurfaces in a complex projective space with constant principal curvatures, J. Math. Soc. Japan 27(1975) 507-516. MR 53:3955
  • 14. C.L. Terng and G. Thorbergsson, Submanifold geometry in symmetric spaces, J. Diff. Geom. 42 (1995), 665-718. MR 97k:53054
  • 15. Q. Wang, Isoparametric hypersurfaces in complex projective spaces, Proc. of the 1980 Beijing Symp. on Differential Geometry and Differential Equations, Vol. 1, 2, 3 (Beijing 1980) 1509-1523, Science Press, Beijing 1982. MR 85c:53094
  • 16. L. Xiao, Isoparametric submanifolds in complex projective spaces (in Chinese), Acta Math. Sinica 38(1995) no.6 845-856. MR 97e:53110
  • 17. L. Xiao, Polynomial representations of homogeneous isoparametric submanifolds (in Chinese), Adv. in Math. (China) 24 (1995) 145-154. MR 96d:53052

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 53C40

Retrieve articles in all journals with MSC (2000): 53C40


Additional Information

Liang Xiao
Affiliation: Department of Mathematics, Graduate School, University of Science and Technology of China (Beijing), P.O. Box 3908, Beijing 100039, P.R.China
Email: lxiao@tonghua.com.cn

DOI: https://doi.org/10.1090/S0002-9947-00-02578-2
Received by editor(s): December 20, 1998
Received by editor(s) in revised form: March 25, 1999
Published electronically: June 13, 2000
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society